Low BBT

by Valerie
(MN, USA)

Can a low basil body temp be part of having low progesterone? My thyroid also has issues. I've been taking a desiccated bovine thyroid supplement for almost a month now with not much improvement with my bbt.

I will be starting the Natpro cream with this cycle. I had a normal length cycle last month. It was 33 days and not the long 38-40 plus days. So I may have ovulated. I will continue to track my cycle and bbt.

Comments for Low BBT

Click here to add your own comments

Jul 17, 2019
Low BBt
by: Joy

Hi Valerie

It could be that you have a defective luteal phase. Please read this post Wray discusses this in detail.

Progesterone therapy takes time, it is not an over night fix. I suggest that you use 200mg Natpro per day and see how you get on with that, you may need to use more. Please read the How to use Progesterone Cream and Estrogen Dominance pages. If you are TTC then you might like to read the Pregnancy page.

Low vitamin D3 levels can affect the thyroid. Make sure that your Vitamin D3 level is correct. Vitamin D3 is very important, a deficiency reduces the benefits of progesterone. Nothing less than 5,000iu's per day is needed. Optimal range is between 70-100ng/ml. Magnesium and vitamin K2 with no soy are important co-factors needed when taking vitamin D3. For more information on the importance of vitamin D3 please read The Vitamin D Council.

Jul 22, 2019
Do I need higher dose?
by: Anonymous

I have been taking 10000 iu of d3 for about a year now. I stated the Natpro cream a few days ago for the last 14 days of my cycle. I've been using 100 mg of the cream. 50 grams twice a day. I'm starting to feel achy? Lower back ache and joint tenderness similar to when you are sick with the flu.

Is this normal? Should I be using more?

Jul 23, 2019
Do I need higher dose?
by: Joy

Hi there

Yes this is normal as progesterone is aggravating your estrogen receptors. Increase to 200mg and see how you get on with that. You may need to increase again to help you get over this but you will have to experiment to see what suits you. Once all your adverse symptoms have cleared and you feel stable, then you can SLOWLY reduce the amount of cream, never use less than 100mg.

You mention vitamin D3 but not magnesium and vitamin K2. These are co-factors and should be taken with D3

Jul 27, 2019
Thanks again!
by: Anonymous

Thanks for your reply, I have been using 200 mg and feeling much better. My breasts are starting to get a bit sore, so I am keeping at the 200 mg dose.

What are the best locations to apply the cream? I've been switching between, my face. neck and chest, inner arms, ankles and bottom of feet. In the past two cycles my breast got very sore and swollen, about a cup larger than normal, and felt more firm than normal. So far they are just a little sore. I see that as much better.

Jul 30, 2019
Thanks again
by: Joy

Hi there

I am so glad that you are feeling better however, your body is still adjusting to progesterone therapy. Tender breasts could also mean that you are lacking in iodine. It might be a good idea to have your thyroid tested.

The cream can be used all over the body, it really makes no difference where you apply it. You can also insert some Natpro in the vagina a night. This helps with dryness.


Jul 31, 2019
Thanks
by: Valerie

I have had my thyroid tested. I have low free t3 and t4. In the past I was taking a kelp supplement for the iodine. I worry about taking too much iodine. I have read mixed things saying it could damage your thyroid further and some saying it's a good addition.

Thanks again for all your help.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...